Hail, Oldham
- When
- June 28, 5:10 PM CST
- Where
- Oldham County, 7 mi N of Adrian
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.371, -102.680
Slow moving severe thunderstorms produced hail and very heavy rainfall which resulted in flash flooding over the extreme western and southwestern Texas Panhandle during the late evening and early morning hours. however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Slow moving severe thunderstorms produced hail and very heavy rainfall which resulted in flash flooding over the extreme western and southwestern Texas Panhandle during the late evening and early morning hours. Some homes were damaged by high water in the southwest Texas Panhandle...however no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 28, 2:39 PM CST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT SAT JUN 28 2008 .DISCUSSION... DIFFICULT FORECAST FOR THIS EVENING INTO TONIGHT AS COLD FRONT HAS PUSHED THROUGH THE AREA AND STALLED OUT JUST SOUTH OF THE CWA. THUNDERSTORMS RAPIDLY DEVELOPING ALONG AND JUST BEHIND THE FRONT ALL THE WAY INTO NEW MEXICO. ANOTHER OUTFLOW BOUNDARY FROM EARLIER STORMS OVER KS IS PUSHING SLOWLY SOUTH THROUGH THE NE TX AND OK PNHDLS AS SEEN ON VISIBLE SATELLITE IMAGERY. SPECIAL 18Z KAMA SOUNDING SHOWS A PRETTY STOUT CAP IN PLACE WITH GENERALLY NEGLIGIBLE WIND FIELDS FROM THE SURFACE ALL THE WAY UP TO THE TROPOPAUSE. WITH ALL THIS IN MIND...HAVE LOWERED POP CHANCES ALL AREAS AND KEPT THE NE TX AND OK PNHDLS AT 15 PERCENT. THUNDERSTORMS CURRENTLY ONGOING TO THE SOUTH OF THE KAMA SITE MIGHT BE ABLE TO KICK OUT THEIR OWN OUTFLOW BOUNDARIES THAT COULD HELP INITIATE FURTHER CONVECTION ACROSS THE SOUTHERN TIER OF MY FORECAST AREA COUNTIES. HOWEVER...GENERAL FEELING IS THAT WE ARE ON THE WRONG SIDE OF THE FRONT FOR WIDESPREAD CONVECTION AND MANY AREAS WILL MISS OUT ONCE AGAIN TONIGHT. DID ADD IN MENTION OF LOCALLY HEAVY RAIN AS THE SLOW STORM MOTION WILL GIVE PULSE-TYPE THUNDERSTORMS THE CHANCE TO PRODUCE A LOT OF RAIN IN A SHORT PERIOD OF TIME...ESPECIALLY ACROSS THE SOUTHERN TEXAS AND EASTERN PANHANDLES. CONTINUED TREND OF LOWERING POPS FOR TOMORROW INTO MONDAY AS NORTHERLY FLOW ALOFT AND LIGHT AND VARIABLE FLOW AT THE SURFACE DO NOT BODE WELL FOR DEVELOPING WIDESPREAD STORMS OVER THE REGION NOR PULLING IN STORMS FROM THE MOUNTAINS. THIS RESULTED IN NIL POPS FOR ALL BUT THE EXTREME SOUTHWEST OR WESTERN TEXAS PANHANDLE FOR THESE DAYS. TEMPERATURES WILL ALSO BEGIN TO WARM BACK INTO THE LOW TO MID 90S. MODELS ARE TRYING TO HINT AT THE POSSIBILITY OF SOME PRECIPITATION CHANCES TUE EVENING AS A WEAK S/W MOVES ACROSS EASTERN NEW MEXICO WITH BETTER CHANCES AREA WIDE IN THE LATE AFTNS AND EVENINGS AREAWIDE FOR THE LATTER HALF OF NEXT WEEK. HOWEVER...MODELS HAVE HAD A PRETTY POOR HANDLE ON THE OVERALL UPPER LEVEL PATTERN AND CONFIDENCE IN ANY MODEL FCST IS PRETTY LOW BEYOND TUESDAY. TEMPERATURES WILL ALSO BE TRICKY WITH GUIDANCE TRYING TO KEEP THINGS CLOSE TO CLIMO FOR THIS TIME OF YEAR BUT RECENT DAYS HAVE SHOWN WE COULD EITHER BE CLOSE TO GUIDANCE OR ONE TO TWO CATEGORIES ABOVE THAT. PRETTY MUCH STAYED CLOSE TO MEX NUMBERS FOR THE EXTENDED. JORDAN && .FIRE WEATHER... FIRE WEATHER CONCERNS ARE LOW AS MINIMUM RH VALUES WILL REMAIN AT OR ABOVE 20 PERCENT WITH WINDS STAYING AT OR BELOW 15 MPH. JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 60 82 61 89 64 / 40 20 5 5 5 BEAVER OK 58 89 58 95 62 / 20 5 0 5 5 BOISE CITY OK 58 82 61 90 63 / 20 10 5 5 10 BORGER TX 64 87 66 93 70 / 20 10 5 5 5 BOYS RANCH TX 61 84 62 93 66 / 30 20 10 5 10 CANYON TX 60 82 57 88 63 / 40 20 10 5 5 CLARENDON TX 64 83 62 89 66 / 30 20 5 5 5 DALHART TX 60 80 58 91 62 / 20 10 10 5 10 GUYMON OK 59 85 60 93 65 / 20 5 0 5 5 HEREFORD TX 61 81 58 88 63 / 40 20 10 5 10 LIPSCOMB TX 60 86 59 94 63 / 20 5 5 5 5 PAMPA TX 64 82 65 88 67 / 20 10 5 5 5 SHAMROCK TX 65 82 60 90 64 / 20 10 5 5 5 WELLINGTON TX 67 86 62 91 66 / 20 20 5 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/17
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT SAT JUN 28 2008 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 346 PM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME SEVERE THROUGH THIS EVENING WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND SUNDAY NIGHT...AND THEN AGAIN TUESDAY NIGHT...WEDNESDAY NIGHT...AND THURSDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION. COCKRELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
137 PM CDT SAT JUN 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 5 WSW SLAPOUT 36.59N 100.20W
06/27/2008 E0.88 INCH BEAVER OK PUBLIC
&&
EVENT NUMBER 00773
JMPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
153 PM CDT SAT JUN 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL KNOWLES 36.87N 100.19W
06/27/2008 E0.75 INCH BEAVER OK TRAINED SPOTTER
0700 PM HAIL KNOWLES 36.87N 100.19W
06/27/2008 E0.88 INCH BEAVER OK TRAINED SPOTTER
HAIL WAS COVERING THE GROUND...WITH SIZES RANGING FROM
ONE QUARTER OF AN INCH UP TO NICKEL SIZE.
0812 PM HAIL 7 SSE WOLF CREEK PARK 36.12N 100.60W
06/27/2008 E1.75 INCH OCHILTREE TX PUBLIC
0826 PM HAIL 10 NE ELMWOOD 36.72N 100.39W
06/27/2008 E0.75 INCH BEAVER OK TRAINED SPOTTER
0831 PM HAIL 7 SSE WOLF CREEK PARK 36.12N 100.60W
06/27/2008 M2.00 INCH OCHILTREE TX PUBLIC
0833 PM TSTM WND GST 11 ENE ELMWOOD 36.68N 100.34W
06/27/2008 E60 MPH BEAVER OK EMERGENCY MNGR
REPORTED ABOUT 1 MILE NORTH AND 5 MILES WEST OF CLEAR
LAKE OKLAHOMA...HEAVY RAIN ALONG WITH 50 TO 60 MPH
WINDS. NO DAMAGE WAS REPORTED.
0833 PM HAIL 11 ENE ELMWOOD 36.68N 100.34W
06/27/2008 E0.75 INCH BEAVER OK EMERGENCY MNGR
REPORTED ABOUT 1 MILE NORTH AND 5 MILES WEST OF CLEAR
LAKE OKLAHOMA...HEAVY RAIN ALONG WITH 50 TO 60 MPH
WINDS. NO DAMAGE WAS REPORTED.
0850 PM TSTM WND GST 8 W SLAPOUT 36.62N 100.26W
06/27/2008 M58 MPH BEAVER OK MESONET
0910 PM HAIL 5 WSW SLAPOUT 36.59N 100.20W
06/27/2008 E0.88 INCH BEAVER OK PUBLIC
&&
EVENT NUMBER 00765 00766 00767 00768 00771 00769 00770 00772 00773
JMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 513 PM CDT SAT JUN 28 2008 TXZ011-282315- OLDHAM TX- 513 PM CDT SAT JUN 28 2008 ...STRONG THUNDERSTORM IN CENTRAL OLDHAM COUNTY... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF VEGA MOVING WEST AT 10 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CENTRAL OLDHAM COUNTY...INCLUDING THE CITY OF VEGA AND THOSE TRAVELING ALONG INTERSTATE 40...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT SAT JUN 28 2008 TXZ016-282330- DEAF SMITH TX- 600 PM CDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS IN WESTERN DEAF SMITH COUNTY... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 12 MILES NORTHWEST OF BOOTLEG MOVING SOUTHWEST AT 5 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WESTERN DEAF SMITH COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CDT SAT JUN 28 2008 TXZ011-290000- OLDHAM TX- 606 PM CDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS IN SOUTHERN OLDHAM COUNTY... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTH OF WILDORADO MOVING SOUTHWEST AT 5 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHERN OLDHAM COUNTY...INCLUDING THE CITIES OF ADRIAN AND VEGA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 609 PM CDT SAT JUN 28 2008 TXZ012-290015- POTTER TX- 609 PM CDT SAT JUN 28 2008 ...STRONG THUNDERSTORM IN SOUTHWESTERN POTTER COUNTY... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF BUSHLAND MOVING WEST AT 5 MPH. UP TO ONE HALF INCH SIZE HAIL...STRONG WINDS AROUND 50 MPH...AND HEAVY RAINFALL ARE POSSIBLE. JJB
The Amarillo radar (KAMA), 89 km away, was scanning. The volume nearest the first event began at 23:11 UTC.
2 hail, 1 flash flood. Local standard time, as filed.
The Deaf Smith County Emergency Manager reported that Park Avenue in Hereford was closed between U.S. Highway 385 and U.S. Highway 60. Also...water was reported in a few homes in the San Jose Community just south of Hereford. Water was four feet deep over Farm to Market Road 1055 about one mile south of Hereford. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116492, 116493, 116506.